Just spent a few days in the hospital getting blood transfusions and IV fluids and boy it all happened quickly. I noticed that for a few days I was just more shaky and weak. The I quickly could not walk on my own and headed to the hospital. My hep doc said more and more he is seeing that the anemia can show fast and furious. He kept telling me how sorry he was that I was in that condition. GOOD news is that the 12 weeks on Incivek is now behind me, I have 2 units of new blood to heal with and am soooo looking forward to feeling better then the misery of these past 12 weeks. My newest obstacle side is that obnoxious crawly skin that never stops. I am taking 50 mg of Hydro 3 times a day but so far it falls short of containing the urge to remove my own skin one scratch at time---- anyone have a new miracle to try for this one?
Thanks fellow dragon slayers!
Hey glad you are OK :) Congrats for finishing Incivek. In many ways you will feel so much better.
Be sure to follow up with CBC to prevent this from happening to you again. Having your energy zapped like that can be scary! I am not sure how long a transfusion keeps your Hgb at a functional level if you stay on your full dose of Riba and do not eventually start Epogen.
It seems like the Hgb drop happens the first week or two after the 12 week Incivek period. We have labs once a week until that point and then there is this huge gap. My Hgb dropped to the low 8s right after Incivek. I was so glad to be off that med that I guess I didn't notice right away.
By "Hydro" do you mean Hydroxizine? The urge to remove your skin a scratch at a time and that crawly feeling sounds like a histamine kind of thing to me. Keep an eye on it since Riba comes with its own share of skin irritations that can flare up.
Ah, well I am so glad you got yourself to the hospital, and you feel better now. Congrats on finishing your Tx!
I also had the anemia (my hgb stayed at about 9 during the first 18 weeks, but was at 8.9, when I was finished, at 28 weeks) I also had difficulty walking, which shocked me, because I had always considered myself physically fit.
I am happy to report that I am walking just fine, now that I am 2 months post Tx. I had been frightened that my legs would remain wobbley, permanently.
I also used hydroxyzine, for my "creepy crawlies", and also tea-tree soap, shampoo and conditioner. I also had a powder (GoldBond) with menthol, which helped a bit, and I also avoided the sun
your going to beat this virus! i had the same symptoms....took the drugs till i could only walk a little bit....when you feel those bugs walking on your body and they aren't bugs thats really strange but get use to it....don't use dryer sheets....rinse out your bedding with water.....i beat the virus and was svr months ago but still have skin stuff post tx....i chafe really easy now so for exercise and work its a pain but i'm glad to be svr...in lots of ways i'm better then before tx....i hate to say this but maybe don't try to feel too good by reducing your drugs too much unless you really need to...be careful...i fell right down a few times while on incivek....then post tx for the first few weeks my bp would drop 40 points when i stood up and i would go right down...just was so out of shape from being in bed for so long...that cleared up pretty fast post tx.....your doing great...keep it up and gpod luck....billy
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.